Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
TJC99

27 year old with Accutane

Recommended Posts

DAY 1

Hey Everyone,

I have been a lurker to this board for quite sometime now and decided to start my own accutane journal as I just took my first 40mg Accutane pille about 3 hours ago.

I am 27 years old and have finally decided to go onto Accutane after fighting with acne since I was 22. I never really had much of an acne problem on my face or body all through high school or college. I would get zits and mild breakouts from time to time but it was nothing major. When i was 22 I began getting severe acne on my chest and back. For a year i went to a dermatologist and was on every cream, soap and antibiotic probably ever created. None of them were ever responsive to it. The dermatologist told me that my only other option was Accutane which at the time i had never heard of. Instead of telling me the benefits he told me more about the risks and side effects. He gave me a pamflet and told me to get blood work done and bring it to my next visit. After hearing about the side effects i never returned to my next visit. I figured i would just grow out of it pretty soon. Well now it is 4 years later and i still have not. The acne i get is not on my face either. I get severe breakouts all along my lower back, upper arms and on my chest. I now live in a different state so i decided to go to a new dermatologist. She told me there is nothing that is going to clear up what i have other than Accutane or time. She was very thorough with explaining it to me and i did my own research. I decided that chapped lips, bloody noses and dry skin are a small price to pay over a 5 month period if i never have to deal with this ever again. I'm actually quite excited about it now. I just can't believe that i no longer need to shower with special cleansers and stuff. The doctor told me i should start to see a vast improvement in about a week. Wish me luck!.

Share this post


Link to post
Share on other sites

Heya TJC99

One word ---> "NICE" (Borat style have anyone watch Borat before lol)

Goodluck on the Tane!! wish u all the luck and best!!

As long as your cool with the side effects then this journel for u is way too easy... so u'll be clear in no time!!

Anyways... keep post... i will sure read it!

Takecare!!

Share this post


Link to post
Share on other sites

good luck on you accutane journey..hope its a smooth one. im in a similar situation my face is not too bad (however it has gradually got worse over the last few months) but its my back and chest that are bad. ive tried a range of topicals and antibiotics over the last 4 years and i think bp cleared it up when i was 15 but after a while it came back. im trying really hard to get accutane or at least something that will do the job but in the uk its easier said then done.

wish you the best of luck

hopefully i will be following in your footstep soon.

take care :)

Share this post


Link to post
Share on other sites
good luck on you accutane journey..hope its a smooth one. im in a similar situation my face is not too bad (however it has gradually got worse over the last few months) but its my back and chest that are bad. ive tried a range of topicals and antibiotics over the last 4 years and i think bp cleared it up when i was 15 but after a while it came back. im trying really hard to get accutane or at least something that will do the job but in the uk its easier said then done.

wish you the best of luck

hopefully i will be following in your footstep soon.

take care :)

Share this post


Link to post
Share on other sites

Day 2

Well here i am on day 2 of my accutane journey. So far so good. I took my second pill this AM when i woke up. My lips have started to get dry and so have my eyes. I am actually a little bit surprised that i am noticing a side effect already.

When i went to the Y today to swim i found that afterwards when i got done drying off my skin was real itchy. I put some lotion on my body and i was fine. I swim like crazy and this is the first time i have ever been itchy when getting out of the pool. So i was actually a little bit excited to know that i am responding so quickly. The doctor told me that some people begin to notice side effects on the second or third day but i didn't really think it would be me. Well at least i know it is starting to work.

Share this post


Link to post
Share on other sites

Day 6

Well I am up to 6 pills in my body. Tomorrow will be one week on Accutane. Today has been the worst day of all. My lips are so dry and chapped it feels like i have been out skiing for two days straight with no chapstick. My joints have begun to get realy achy and i got a real bad headache today. I guess everyone was right, this drug is strong. On the plus side. My skin is already clearing up immensily. It is so weired to rub my back and face and not have hands be covered in oil. I'm used to showering twice a day just so i don't feel so oily. I've been doing it so long I'm just used to it. Now i have only been showering in the AM and not longer feel all dirty and greasy when i go to bed. Things are really looking up. I just hope ne course of this drug works because these side effects kind of suck ass.

Share this post


Link to post
Share on other sites

Day 7

Well I went and took my 7th pill this AM. My face is still red and looks like I have a mild sunburn. My joints are not as achy today as they were yesterday. My face is somewhat dry but I have just been putting lotion on it after I shower. My back and rest of my body are no longer dry. On the plus side I have not new breakouts on my back or chest and what I had prior to starting the drug is clearing up like crazy. I feel myself getting a zit on my chin but hoping that one will go away before it surfaces. I feel a little more tired than normal but have been a little stressed out from school (Getting my Master’s part time at night). I awoke this morning with no headache. But it is 11 AM here on the east coast and am feeling a small one coming on. I wonder if I can take some Advil to help it. My derm told me to stay away from other prescriptions while on the accutane. I wonder if popping 2 or 3 Advils will be ok. Anyone know?

Share this post


Link to post
Share on other sites

you can take advils while on tane. I've taken some no problem. Good luck with your quest. I am around day 120 and feeling great. (tired like hell but GREAT) and i like you, am 27 (well almost)

Share this post


Link to post
Share on other sites
you can take advils while on tane. I've taken some no problem. Good luck with your quest. I am around day 120 and feeling great. (tired like hell but GREAT) and i like you, am 27 (well almost)

Share this post


Link to post
Share on other sites

Day 8

Today is day 8 and so far so good today. My head is a little bit itchy and my knees are a little achy but that it is. Heading to Boston till Tuesday. Hope everyone else is doing well.

BTW I got a few zits on my face today. Kind of bummed me out. But that is expected 8 days in. My redness in my face is diminishing though which is a good thing.

Share this post


Link to post
Share on other sites

Well...... I didn't have a big skin problem to start off with.... I have a few here and there but was never really clear. It was just persistent and at 26 i decided that it was time to look like an adult :) Most people would've killed for the skin i had when i started but i was tired of always wanting to hide. Its getting better now and i am loving it.... I really have dry skin on my face though and i am looking forward to that being over with... but i still have a long time to go. I am also veryyyyyyyyyyyyyyy tired. I've never been so tired in my life. That's not fun at all.

I see that you are on day 8. I think i am on day ~124. It goes fast you'll see. You'll have days of beautiful skin and days not so much... it changes daily - its almost funny. It's not easy but you'll learn to live with it.

T

ps. know that i am french and my english can suck at times when i'm tired

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×